Missouri, 2004Hail in Missouri, July 6, 2004
July 6, 2004 · NWS LSX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 6, 2:30 AM CST, 7 hours 30 minutes earlier.
Area forecast discussion, Jul 6, 2:30 AM CST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CDT TUE JUL 6 2004
.DISCUSSION...
MAIN CONCERN FOR THIS FORECAST DEALS WITH TIMING AND SEVERITY OF
TSRA TODAY. PLAN ON ISSUING A FLOOD WATCH FOR THE ST. LOUIS METRO
AREA FOR TODAY.
ONCE AGAIN...SHORT RANGE MODELS ARE SHOWING DECENT AGREEMENT WITH
SYNOPTIC SCALE MASS FIELDS OVER THE REGION. HOWEVER...WEATHER TODAY
AND TONIGHT WILL BE DRIVEN MORE BY HOW ONGOING CONVECTION OVR THE
CNTRL CONUS EVOLVES THIS MORNING...AND HOW IT EFFECTS ADDITIONAL
TSRA DEVELOPMENT THIS AFTERNOON. GFS IS SHOWING CONVECTIVE FEEDBACK
PROBLEMS...PARTICULARLY OVR OK/AR BY 12Z WED WHICH RESULTS IN THE
FARTHER N PLACEMENT OF QPF OVR SRN MO/SRN IL 06-12Z TONIGHT. SO
HAVE LEANED TOWARD THE ETA WITH ONLY MARGINAL CONFIDENCE IN FORECAST
FOR TODAY.
TSRA DEVELOPMENT JUST WONT STOP OVER E CNTRL MO EARLY THIS MORNING.
STORMS CONTINUE TO DEVELOP WHERE BROAD BAND OF 925-850MB THETA-E
ADVECTION/MOIST CONVERGENCE IS INTERSECTING CONVECTIVE OUTFLOW.
ALSO SEEING W-E ORIENTED BATCH OF TSRA DEVELOPING AHEAD OF MCS OVR
ERN KS INTO WRN MO WHICH EXTENDS ALL THE WAY E TO THE CONVECTION OVR
THE STL METRO. SO IN THE SHORT TERM...THINK THAT MCS OF KS WILL MOV
EWD INTO CWA THIS MORNING...WITH CONTINUE DEVLOPMENT IN THE E-W BAND
AHEAD OF IT. GIVEN THE HEAVY RAINFALL SEEN IN THE IMMEDIATE STL
METRO THE LAST 6 HOURS...ONGOING AND EXPECTED CONTINUED CELL
TRAINING COULD LEAD TO FLOODING PROBLEMS IN THE METRO. ALSO
INSTABILITY AND 30KT DEEP LAYER SHEAR SUGGEST ANOTHER ROUND OF
SEVERE WEATHER THIS MORNING...AND AGAIN THIS AFTERNOON AS SECOND
MID-LEVEL SHORTWAVE TROUGH AND SFC COLD FRONT MOVES INTO CWA.
DEVELOPMENT OF TSRA THIS AFTERNOON WILL DEPEND ON WHERE BOUNDARIES
FROM MORNING CONVECTION SETS UP.
FRONT PUSHES SEWD THIS EVENING...ENDING CHC OF RAIN AFTER 06Z
TONIGHT IN MOST LOCATIONS. AS MENTIONED ABOVE...WILL IGNORE THE 00Z
GFS IDEA OF KEEPING PRECIP IN SRN ZONES OVERNIGHT. OTHERWISE...LEFT
FORECAST PRETTY MUCH THE SAME. USED A BLEND OF GUIDANCE FOR
TEMPERATURES.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH FOR TODAY FOR WARREN...ST CHARLES...FRANKLIN...
JEFFERSON...ST LOUIS COUNTY AND CITY.
.IL...FLOOD WATCH FOR TODAY FOR JERSEY...MADISON...ST. CLAIR AND
MONROE.
&&
BRITT
Hazardous weather outlook, Jul 6, 4:34 AM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
534 AM CDT TUE JUL 6 2004
ILZ099>102-MOZ060>065-071200-
FRANKLIN-JEFFERSON-JERSEY IL-MADISON IL-MONROE IL-ST CHARLES-
ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-
534 AM CDT TUE JUL 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ST. LOUIS METROPOLITAN
AREA.
.DAY ONE...TODAY AND TONIGHT
...FLOOD WATCH IN EFFECT TODAY...
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST THIS MORNING
ALONG AN EAST TO WEST ORIENTED WARM FRONT. THUNDERSTORMS ARE ALSO
EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT PASSES THROUGH
MISSOURI AND ILLINOIS. THESE STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME GIVEN THE HUMID AND
UNSTABLE ATMOSPHERE. ANY OF THESE STORMS THAT MOVE OVER GROUND THAT
IS SATURATED FROM LAST EVENINGS HEAVY RAINS WILL LIKELY PRODUCE
FLASH FLOODING.
IN ADDITION...LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH ARE ALSO
POSSIBLE TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY
NIGHT.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
ILZ058>060-064-065-069-070-074-079-098-MOZ052-072>075-084-085-099-
071200-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-GREENE IL-IRON-
LINCOLN-MACOUPIN IL-MADISON-MARION IL-MONTGOMERY IL-RANDOLPH IL-
REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
534 AM CDT TUE JUL 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL
AND SOUTHEAST MISSOURI AS WELL AS SOUTH CENTRAL AND SOUTHWEST
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST THIS MORNING
ALONG AN EAST TO WEST ORIENTED WARM FRONT. THUNDERSTORMS ARE ALSO
EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT PASSES THROUGH
MISSOURI AND ILLINOIS. GIVEN THE WARM AND UNSTABLE ATMOSPHERE OVER
THE REGION...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS...LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY
NIGHT.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-071200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-
MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
534 AM CDT TUE JUL 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST THIS MORNING
ALONG AN EAST TO WEST ORIENTED WARM FRONT. THUNDERSTORMS ARE ALSO
EXPECTED THIS AFTERNOON AS A COLD FRONT PASSES THROUGH MISSOURI AND
ILLINOIS. GIVEN THE WARM AND UNSTABLE ATMOSPHERE OVER THE REGION...
THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...LARGE
HAIL AND WIND GUSTS IN EXCESS OF 60 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY
NIGHT.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
BRITT
In the hours before
Special weather statement, Jul 6, 8:05 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
905 AM CDT TUE JUL 6 2004
ILC005-027-051-119-121-133-157-163-189-MOC007-019-027-051-071-073-
099-103-111-113-127-135-137-139-151-163-173-183-189-205-219-510-
061415-
AUDRAIN-BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-FAYETTE IL-FRANKLIN-
GASCONADE-JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON IL-MARION-MARION IL-
MONITEAU-MONROE-MONROE IL-MONTGOMERY-OSAGE-PIKE-RALLS-RANDOLPH IL-
SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-
WASHINGTON IL-
905 AM CDT TUE JUL 6 2004
...SEVERE THUNDERSTORM WATCH NUMBER 577 HAS BEEN CANCELLED FOR MUCH
OF CENTRAL AND EASTERN MISSOURI...
THE THREAT OF SEVERE WEATHER THIS MORNING HAS ENDED FOR
CENTRAL AND MUCH OF EASTERN MISSOURI. THEREFORE...
THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES...
IN MISSOURI...
MONROE...RALLS..AUDRAIN...PIKE....BOONE...MONITEAU...COLE...
CALLAWAY...OSAGE...MONTGOMERY...GASCONADE...LINCOLN...WARREN...
FRANKLIN...ST. CHARLES...ST LOUIS COUNTY...ST LOUIS CITY...AND
JEFFERSON.
IN ILLINOIS...
MADISON...ST CLAIR...MONROE...RANDOLPH...BOND...CLINTON...
WASHINGTON...FAYETTE...AND MARION.
THIS ALSO MEANS THAT THE WATCH IS NO LONGER IN EFFECT FOR
ST LOUIS CITY...EDINA...COLUMBIA...JEFFERSON CITY...MEXICO...
HERMANN...BELLEVILLE...SPARTA...AND SALEM.
ILC001-009-013-061-083-117-135-149-061600-
ADAMS IL-BROWN-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MONTGOMERY IL-PIKE IL-
905 AM CDT TUE JUL 6 2004
...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 11 AM...
THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS WEST
CENTRAL AND SOUTHERN ILLINOIS UNTIL 11 AM...INCLUDING THE QUINCY AND
LITCHFIELD AREAS.
TRUETT
Special weather statement, Jul 6, 9:00 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 AM CDT TUE JUL 6 2004
ILC001-009-013-061-083-117-135-149-061515-
ADAMS IL-BROWN-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MONTGOMERY IL-PIKE IL-
1000 AM CDT TUE JUL 6 2004
...SEVERE THUNDERSTORM WATCH NUMBER 577 HAS BEEN CANCELLED FOR
PARTS OF WEST CENTRAL AND SOUTH CENTRAL ILLINOIS...
THE THREAT OF SEVERE WEATHER THIS MORNING HAS ENDED FOR PARTS OF
WEST CENTRAL AND SOUTH CENTRAL ILLINOIS. THEREFORE...THE SEVERE
THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING
ILLINOIS COUNTIES...
ADAMS...BROWN...PIKE...CALHOUN...GREENE...JERSEY...MACOUPIN...
AND MONTGOMERY.
THIS ALSO MEANS THAT THE WATCH IS NO LONGER IN EFFECT FOR
THE QUINCY AND LITCHFIELD AREAS.
TRUETT
Hail, St. Francois
- When
- July 6, 10:00 AM CST
- Where
- St. Francois County, 5 mi W of Bonne Terre
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.917, -90.667
A cooperative observer reported nickel size hail in the Terre du Lac area west of Bonne Terre.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 6, 20041 injured · $424,000 · 50 kt wind · 26 events
- Hail and Damaging Winds in Texas, July 6 to 7, 2004$565,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Texas, July 6 to 7, 2004$280,000 · 2.5 in hail · 8 events
- Hail and Damaging Winds in Indiana, July 6, 2004$71,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Illinois, July 6, 2004$53,000 · 1 in hail · 13 events
- Flood and Hail in Oklahoma, July 6 to 7, 2004$26,000 · 1.75 in hail · 25 events
- Hail and Damaging Wind in Michigan, July 6, 2004$70,000 · 2 in hail · 4 events
- Hail and Damaging Winds in Mississippi, July 6, 2004$51,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Kentucky, July 6, 2004$1,000 · 2 in hail · 34 events
- Flash Flood and Hail in Kansas, July 6, 2004$30,000 · 70 kt wind · 7 events
- Damaging Wind in Tennessee, July 6, 2004$40,000 · 65 kt wind · 1 event
- Flash Flood and Damaging Winds in Kansas, July 6, 2004$25,000 · 65 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410890.